Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 55, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 7, 2016, 7:45 PM CDT for Daviess County, Henderson County, Kentucky; Pike County, Spencer County, Warrick County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2016, 7:45 PM CDT (00:45 UTC)
- Expired
- May 7, 2016, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pike County, IN, Spencer County, IN, Warrick County, IN, Daviess County, KY, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 6:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2459 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218
WUUS53 KPAH 080045
SVRPAH
INC125-147-173-KYC059-101-080130-
/O.NEW.KPAH.SV.W.0055.160508T0045Z-160508T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
745 PM CDT SAT MAY 7 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SPENCER COUNTY IN SOUTHWESTERN INDIANA...
PIKE COUNTY IN SOUTHWESTERN INDIANA...
WARRICK COUNTY IN SOUTHWESTERN INDIANA...
SOUTHEASTERN HENDERSON COUNTY IN NORTHWESTERN KENTUCKY...
DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 830 PM CDT/930 PM EDT/
* AT 744 PM CDT/844 PM EDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES NORTHEAST OF JASPER TO 7 MILES NORTH
OF TELL CITY TO 7 MILES EAST OF ST. JOSEPH...MOVING SOUTHEAST AT 55
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OWENSBORO...BOONVILLE...ROCKPORT...SANTA CLAUS...DALE...LYNNVILLE...
WINSLOW...GRANDVIEW...WHITESVILLE...MASONVILLE...EUREKA...KNOTTSVILLE...
FOLSOMVILLE...ST. JOSEPH...STANLEY...FERDINAND...CHRISNEY...TROY...
TENNYSON AND GENTRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3800 8677 3799 8686 3790 8699 3790 8691
3784 8691 3784 8686 3779 8682 3771 8686
3767 8682 3763 8695 3756 8704 3768 8741
3854 8723 3854 8710 3851 8707 3821 8707
3821 8679 3812 8681 3810 8677
TIME...MOT...LOC 0044Z 307DEG 46KT 3844 8680 3806 8677 3765 8719
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
950
WWUS53 KPAH 080123
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CDT SAT MAY 7 2016
INC125-147-173-KYC059-101-080132-
/O.EXP.KPAH.SV.W.0055.000000T0000Z-160508T0130Z/
SPENCER IN-PIKE IN-WARRICK IN-HENDERSON KY-DAVIESS KY-
823 PM CDT SAT MAY 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SPENCER...PIKE...WARRICK...
SOUTHEASTERN HENDERSON AND DAVIESS COUNTIES WILL EXPIRE AT 830 PM
CDT/930 PM EDT/...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT/200 AM
EDT/ FOR SOUTHWESTERN INDIANA...AND NORTHWESTERN KENTUCKY.
LAT...LON 3800 8677 3799 8686 3790 8699 3790 8691
3784 8691 3784 8686 3779 8682 3771 8686
3767 8682 3763 8695 3756 8704 3768 8741
3854 8723 3854 8710 3851 8707 3821 8707
3821 8679 3812 8681 3810 8677
TIME...MOT...LOC 0122Z 307DEG 46KT 3844 8680 3806 8677 3765 8719
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:07 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 7, 3:07 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
307 PM CDT SAT MAY 7 2016
.SHORT TERM...(Tonight through Monday night)
Issued at 307 PM CDT Sat May 7 2016
Lots of sunshine over the southern half of Illinois, along with
dewpoints in the mid to upper 50s should support development of
thunderstorms along and possibly ahead of the cold front that is
draped east to west across central Illinois. We will be keeping an
eye on the cluster of storms near Hannibal and Quincy. Would
expect this area to push quickly east southeast into the I-64
corridor in the next 3 to 4 hours, as the latest HRRR runs
indicate. The more organized the complex the greater chance of
damaging winds, but if we maintain more individual storms, large
hail will also be a concern.
The 12Z models are in agreement in bringing the cold front about
half way through the area this evening and then stalling it out
overnight into Sunday morning. The models are not in good
agreement in how much, if any, convection there will be with the
front behind this evening's suspected complex. Will keep a chance
of showers and storms for much of the night, but will have it dry
by 12Z Sunday.
It appears that Sunday and much of Sunday night will be dry for
much of the area. The old boundary will lift back north as a warm
front late Sunday and Sunday night, and cannot rule out an
isolated storm along I-64, mainly in southern Illinois Sunday
afternoon and evening. We will have a short wave ridge overhead
Sunday, so development should be extremely limited if there is any
at all.
We should be in the warm sector Sunday night and Monday, as the
upper-level storm system moves east into the southern Plains. We
will be in southwest flow aloft, but there is no obvious focus for
convective development. An upper-level impulse or two may be
strong enough to touch off some showers and storms through this
period, with the focus for chance PoPs mainly in southeast
Missouri.
More widespread thunderstorms are expected Monday night, especially
over southeast Missouri and southern Illinois, as the upper-level
storm system lifts northeast through our region. Given that this
system will be moving through near prime convective time, figure
that some severe storms are a good bet, especially in southeast
Missouri.
.LONG TERM...(Tuesday through Saturday)
Issued at 307 PM CDT Sat May 7 2016
Medium confidence at best in timing. High confidence in
rainfall/storms mid week.
Some slight differences in timing with mid week event but all the
scenarios bring rain/storms to the area. We will be in the warm
sector with a warm front to our north and a cold front to our west
Tuesday and Wednesday. On Thursday a cold front will move through
keeping us in at least chance category for storms. Forecast sounding
indicate sufficient instability especially afternoon and evening for
some strong storms or possibly even severe. We will be warm sectored
with the Gulf openly supplying moisture to the area. Surface based
instability will be abundant with LI's negative 5 or better until
Thursday. CAPE's ranging between 2k and 3k j/kg2. There will be a
shallow inversion overnight on those days but the LCL will be above
the inversion with plenty of elevated instability. This will need to
be monitored closely. After this system rotates through there is yet
another upper low poised to move through with a surface reflection
of a cold front. This system will move through Friday night into
Saturday depending on which model you select. The GFS is a little
faster as usual so would lean more heavily toward the Saturday
scenario. But will let the extended init and collaboration make the
final call. The Saturday event does not look too impressive at this
time with the previous cold front scouring out the moisture and not
much time for the atmosphere to recover prior to the second wave.
&&
.AVIATION...
Issued at 1242 PM CDT Sat May 7 2016
A cold front will move through KEVV and KOWB this evening and then
stall out before reach KCGI and KPAH. Ahead of it west winds will
gust 20-25kts at all sites through the afternoon. A chance of
thunderstorms will accompany the front through KEVV and KOWB,
mainly this evening. At this point, confidence is low in the
coverage/duration of any TS near/with the front, so kept the
forecasts VFR for now. Will update with more specific forecast
once the impact becomes more clear.
&&
.PAH Watches/Warnings/Advisories...
IL...Lake Wind Advisory until 6 PM CDT this evening for ILZ075>078-
080>094.
MO...Lake Wind Advisory until 6 PM CDT this evening for MOZ076-086-
087-109>112-114.
IN...Lake Wind Advisory until 6 PM CDT this evening for INZ081-082-
085>088.
KY...Lake Wind Advisory until 6 PM CDT this evening for KYZ001>022.
&&
SHORT TERM...DRS
LONG TERM...KH
AVIATION...DRSHazardous weather outlook, May 7, 3:51 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 351 PM CDT SAT MAY 7 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 351 PM CDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH THE EVANSVILLE TRI STATE AREA THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY CONCERN...BUT LARGE HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAIN AND LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST FOR ALL OR A PORTION OF THE AREA SUNDAY THROUGH THURSDAY. A FEW STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE LATE MONDAY AND MONDAY NIGHT ESPECIALLY OVER SOUTHEAST MISSOURI. A FEW STRONG STORMS MAY BE POSSIBLE AT OTHER TIMES WITHIN THIS PERIOD. ANOTHER CHANCE OF THUNDERSTORMS IS FORECAST FRIDAY NIGHT INTO SATURDAY...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE EVANSVILLE TRI STATE SHOULD BE PREPARED FOR ACTIVATION THIS EVENING AS THE COMPLEX APPROACHES GENERALLY AFTER 6 PM. DRS
In the hours before
Local storm report, May 7, 7:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND DMG HENDERSON 37.84N 87.58W
05/07/2016 HENDERSON KY AMATEUR RADIO
TREE AND POWER POLES DOWN ALONG CENTER STREET.
&&
SMITTYLocal storm report, May 7, 7:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
722 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST NEWBURGH 37.95N 87.40W
05/07/2016 E70 MPH WARRICK IN TRAINED SPOTTER
WINDS ESTIMATED 65 TO 70 MPH REPORTED.
&&
SMITTYLocal storm report, May 7, 7:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
729 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 4 NE PETERSBURG 38.53N 87.23W
05/07/2016 M62 MPH PIKE IN TRAINED SPOTTER
MEASURED WIND. TREES AND BRANCHES DOWN AND LAYING ACROSS
ROADWAY AND NEARBY RAINROAD TRACK.
&&
SMITTYLocal storm report, May 7, 7:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
737 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG MOUNT CARMEL 38.42N 87.77W
05/07/2016 WABASH IL EMERGENCY MNGR
ROOF BLOWN OFF OF THE MIDDLE SCHOOL. PORTIONS OF THE
COUMMUNITY WITHOUT POWER. NUMEROUS TREES AND POWER LINES
DOWN THROUGHOUT THE COMMUNITY.
&&
SMITTYLocal storm report, May 7, 7:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
740 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST PETERSBURG 38.49N 87.28W
05/07/2016 M62 MPH PIKE IN TRAINED SPOTTER
MEASURED WIND. NUMEROUS TREES DOWN ALONG ROADWAYS.
&&
SMITTYLocal storm report, May 7, 7:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG NEWBURGH 37.95N 87.40W
05/07/2016 WARRICK IN TRAINED SPOTTER
RV TYPE CARPORT BLOWN OVER.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:10 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.